Alert archive / South Dakota / Special Weather Statements in 2016
Special Weather Statement, NWS Aberdeen, SD
NWS Aberdeen, SD issued this special weather statement at Aug 8, 2016, 10:34 PM CDT for Jones County, South Dakota. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2016, 10:34 PM CDT (03:34 UTC)
- Expired
- Aug 8, 2016, 11:15 PM CDT
- In force
- 41 min
- Issued by
- NWS Aberdeen, SD
County Jones County, SD
The radar
The Rapid City radar (KUDX), 193 km from the middle of the area, began a volume at 03:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KRAP), launched 00:00Z, 3.6 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 682 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1879 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
237
WWUS83 KABR 090334
SPSABR
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
1034 PM CDT MON AUG 8 2016
SDZ045-048-090415-
JONES SD-LYMAN SD-
1034 PM CDT MON AUG 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JONES AND WEST
CENTRAL LYMAN COUNTIES UNTIL 1115 PM CDT...
AT 1034 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR WESTOVER...OR 9 MILES SOUTHEAST OF MURDO...MOVING EAST AT 40
MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
VIVIAN...WESTOVER AND 5 MILE CORNER.
LAT...LON 4371 10023 4370 10028 4372 10030 4374 10037
4372 10042 4373 10051 4377 10058 4374 10062
4375 10065 4371 10068 4372 10070 4371 10073
4373 10074 4372 10079 4376 10081 4378 10088
4399 10011 4369 10011 4371 10019 4369 10021
TIME...MOT...LOC 0334Z 253DEG 37KT 4379 10059
$$
LUECKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this special weather statement went out at Aug 8, 8:59 PM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Aug 8, 8:59 PM CDT, 1 hour 35 minutes before
Area Forecast Discussion National Weather Service Aberdeen SD 859 PM CDT MON AUG 8 2016 .UPDATE... Issued at 859 PM CDT MON AUG 8 2016 Line of storms in southwest SD heading east this evening towards our western cwa. Some warnings have been issued with this line. It looks like they will weaken as they move into our western cwa. Increased pops some for the rest of the evening and may have to increase them a little more. Updated forecast. UPDATE Issued at 647 PM CDT MON AUG 8 2016 00z aviation discussion updated below. && .SHORT TERM...(This Evening through Wednesday Night) Issued at 321 PM CDT MON AUG 8 2016 Conditions are setting up for a more active pattern across the area over the next couple of days. The CWA is currently situated between high pressure to the east and low pressure to the west, with southerly flow bringing in more moisture and warmer air. The low to the west will become more southwest to northeast oriented on Tuesday, with the associated warm front stretching across the state through late Wednesday. With this boundary in the area, will see precipitation chances increase by Tuesday night, with best chances likely to occur Tuesday night across the entire area, then Wednesday night across the east as a fairly hefty cap builds over the west. A low level jet and stronger instability look to focus across the west Tuesday night and more to the east Wednesday night as well. Therefore, will keep a schc pop going tonight into Tuesday, with an increase in pops through the rest of the period. Very warm temperatures expected the next few days, with highs in the upper 80s to upper 90s. Overnight lows in the 60s will be common tonight, then look for upper 60s to lower 70s for lows Tuesday night and Wednesday night. .LONG TERM...(Thursday through Monday) Issued at 321 PM CDT MON AUG 8 2016 The sfc low should be directly overhead at 12Z Thursday, and slowly sink to our southeast by mid afternoon, making it to southern MN and central IA by the end of the day. The result will be a return to more normal high temperatures on Thursday. The unsettled weather will not be completely gone though as the sfc high will be slow to move overhead late Saturday into Sunday morning. The 500MB trough over the western half of the nation Thursday morning will only slowly shift eastward to the Northern and Central Plains Friday. The back side of this trough will be oriented east to west from the parent low across western Ontario to northern ND-MT Saturday afternoon. This wave should cross our area Saturday night into early Sunday. Behind that, a high amplitude 500MB ridge will then build across the central portions of the nation Sunday afternoon through at least Monday. The pressure gradient will increase Monday, in advance of the next low over eastern MT-WY. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday Evening) Issued at 647 PM CDT MON AUG 8 2016 Vfr conditions are expected at all locations through tonight and Tuesday. && .ABR Watches/Warnings/Advisories... SD...NONE. MN...NONE. && UPDATE...Mohr SHORT TERM...Parkin LONG TERM...KF AVIATION...Mohr
Hazardous weather outlook, Aug 8, 3:32 AM CDT, 19 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 332 AM CDT MON AUG 8 2016 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-090845- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 332 AM CDT MON AUG 8 2016 /232 AM MDT MON AUG 8 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE LATER THIS AFTERNOON AND TONIGHT. A FEW STORMS MAY BECOME STRONG. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A BETTER CHANCE FOR THUNDERSTORMS EXISTS LATE TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING. SOME THUNDERSTORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. SERR
In the hours before
Special weather statement, Aug 8, 9:54 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
854 PM MDT MON AUG 8 2016
SDZ015-033-090345-
DEWEY SD-STANLEY SD-
854 PM MDT MON AUG 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN STANLEY AND
SOUTHWESTERN DEWEY COUNTIES UNTIL 945 PM MDT...
AT 854 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LANTRY...MOVING EAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
EAGLE BUTTE...LANTRY...SOUTH EAGLE BUTTE...GREEN GRASS...
BEAR CREEK AND PARADE.
LAT...LON 4504 10148 4521 10149 4530 10099 4473 10079
4463 10116 4469 10115 4471 10113 4499 10114
4499 10150 4503 10150
TIME...MOT...LOC 0254Z 249DEG 24KT 4495 10141
LUECKLocal storm report, Aug 8, 10:19 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
1019 PM CDT MON AUG 8 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0959 PM TSTM WND GST 1 NE HAYES 44.38N 101.02W
08/08/2016 M68 MPH STANLEY SD MESONET
HAYES MESONET.
&&
NWS ABERDEEN SD
IRIS SYSTEMLocal storm report, Aug 8, 10:27 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
1027 PM CDT MON AUG 8 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1024 PM TSTM WND GST 10 SW CHANTLER CREEK RE 44.39N 100.77W
08/08/2016 M63 MPH STANLEY SD MESONET
HAYES RWIS.
&&
NWS ABERDEEN SD
IRIS SYSTEMSpecial weather statement, Aug 8, 10:34 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
1034 PM CDT MON AUG 8 2016
SDZ045-048-090415-
JONES SD-LYMAN SD-
1034 PM CDT MON AUG 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JONES AND WEST
CENTRAL LYMAN COUNTIES UNTIL 1115 PM CDT...
AT 1034 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR WESTOVER...OR 9 MILES SOUTHEAST OF MURDO...MOVING EAST AT 40
MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
VIVIAN...WESTOVER AND 5 MILE CORNER.
LAT...LON 4371 10023 4370 10028 4372 10030 4374 10037
4372 10042 4373 10051 4377 10058 4374 10062
4375 10065 4371 10068 4372 10070 4371 10073
4373 10074 4372 10079 4376 10081 4378 10088
4399 10011 4369 10011 4371 10019 4369 10021
TIME...MOT...LOC 0334Z 253DEG 37KT 4379 10059
LUECKThe office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 9:35 PM CDT | Severe Thunderstorm Warning | ABR | Jones, Stanley | 40 min |
| Aug 8, 9:54 PM CDT | Special Weather Statement | ABR | Dewey | 51 min |
| Aug 8, 10:14 PM CDT | Severe Thunderstorm Warning | ABR | Dewey, Hughes, Jones, Lyman, Stanley, Sully | 46 min |
| Aug 8, 10:46 PM CDT | Special Weather Statement | ABR | Dewey | 44 min |
| Aug 8, 11:00 PM CDT | Special Weather Statement | ABR | Hughes | 30 min |
| Aug 8, 11:22 PM CDT | Severe Thunderstorm Warning | ABR | Dewey, Walworth | 38 min |
| Aug 8, 11:26 PM CDT | Special Weather Statement | ABR | Lyman | 49 min |
| Aug 9, 3:01 PM CDT | Heat Advisory | ABR | Brown, Buffalo, Edmunds, Faulk, Hand, Hughes and 7 more | 29 hr |
Nearby
Special Weather Statements in South Dakota, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.